MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redt4147 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide was inserted on (b)(6) 2019 in ac of combative patient.Rn flushed catheter on (b)(6) 2019 and noticed pinhole in exposed part of catheter.Bodily fluid sprayed in face of rn upon flushing.Rn underwent testing to eliminate risk of transmission.The catheter was removed.
 
Event or Problem Description
It was reported that the powerglide was inserted on (b)(6) 2019 in ac of combative patient.Rn flushed catheter on (b)(6) 2019 and noticed pinhole in exposed part of catheter.Bodily fluid sprayed in face of rn upon flushing.Rn underwent testing to eliminate risk of transmission.The catheter was removed.Additional information-1/31/2020: it was stated, "no one was harmed in this incident.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking powerglide was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide rt midline catheter.Usage residues were observed throughout the sample.An extension set was attached to the luer adapter.Curved shape memory was observed along the length of the catheter.A permanent kink was observed just distal of the molded joint.A circumferentially aligned split was observed at one corner of the kink.Microscopic inspection of the split revealed a granular fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split appeared to have been caused by sharp kinking of the catheter tubing.The abundant usage residues indicated that kinking occurred during device use, and the location suggested that catheter securement, access and maintenance techniques may have contributed.A lot history review (lhr) of redt4147 showed one other similar product complaint(s) from this lot number.

Brand Name
POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (20G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9650088
Report Number3006260740-2020-00325
Device Sequence Number3135408
Product Code LJS
UDI-Device Identifier00801741139376
UDI-Public(01)00801741139376
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberST020101D
Device Lot NumberREDT4147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1